MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL
Model Number 9001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tooth Fracture (2428); Tooth Loss (4831)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor shared that the patients tooth root was fractured and an avulsion was performed (tooth 2.1) and will require an implant.It is unknown if the patient required any additional medical intervention or medications to alleviate the reported symptoms.It is unknown if any clinical or laboratory tests were performed.No additional information at this time.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost".The potential root cause of this event is unknown.The treating doctor shared that the anterior contact could have contributed to the root fracture.Align's clinical review of available records indicates that tooth #3.6 had undergone root canal therapy and placement of an endodontic post; however, the distal root exhibited an unfilled segment within the canal obturation.Radiolucent areas were noted at both apices, suggesting possible periapical pathology, along with an ill-fitting crown and an enlarged periodontal ligament space.No conclusive evidence has been provided that supports or opposes whether the invisalign system aligners caused or contributed to the tooth loss (permanent damage) and the invisalign system aligners were being used.Therefore, an mdr is being filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the required tooth extraction, and the date (b3) is based on the timelines reported to align and compared to patient information.

Brand Name
INVISALIGN SYSTEM - MODERATE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key23989238
Report Number2953749-2026-03391
Device Sequence Number10522646
Product Code NXC
UDI-Device Identifier00816063020196
UDI-Public(01)00816063020196(10)0183829896(13)240507(91)1864948818N
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9001
Device Lot Number183829896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age38 YR
Patient SexFemale